Hi, I am a 26 y/o male and had been experiencing edema in my abdominal area.
This all started after I took D-Ribose which I was taking for fibromyalgia. I was also doing a Paleo/Low-Carb diet that time. It was around July 2010.
I found out that D-Ribose can lower the blood sugar. That last day I took it, I felt so ill all over, in retrospect I realized I probably had too low blood sugar. A year later I still am experiencing ketotic-like breath and proteinuria.
My blood tests:
24Hr Urine Protein 192 (normal is <150mg/24h)
Fasting Blood Glucose 94 (65-99mg/dL)
serum Creatinine normal
No ketones in urine but I see my urine still having that oily slick, and it bubbles (protein)
Granted I couldn't reach 2000 calories in a day, but I try to eat above 100g carbs/day. Did I develop too much tolerance of glucose intake that I still get ketosis and proteinnuria?
Help, my doctors don't know what's going on :'( I also have no money left to go back. Lost my insurance. Please have mercy on my if you have sons or daughters my age.
Thanks very much. Please keep me in your thoughts.
According to the FDA, some studies have found D-ribose supplementation causes an increase in uric acid. High uric acid levels (hyperuricemia) may not cause significant adverse effects in most people however some may develop gout, kidney stones, or kidney failure resulting from high uric acid levels. As kidney function declines and large amounts of proteins are passing into the urine, swelling of the hands, feet, abdomen and face may occur.
The stages of CKD (Chronic Kidney Disease) are mainly based on measured or estimated GFR (Glomerular Filtration Rate).
Stage 1 (90+)
Normal kidney function but urine findings or structural abnormalities or genetic trait point to kidney disease
Stage 2 (60-89)
Mildly reduced kidney function, and other findings (as for stage 1) point to kidney disease.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.